MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+2,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-536
Medical Device Problem Codes Degraded (1153); Material Discolored (1170)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Eight years ago, accolade tmzf, trident hemispherical ha cluster and x3 liner were implanted.The cup was found to be loose and migrating upward, so only the cup and head were revised.When the head was removed, black discoloration was observed at the interface between the delta ceramic and the accolade tmzf.The surface of the cup was so smooth that the coating was gone only on the lower part.It seems that the stress was applied to the cups and dispersed to the head and neck.There has been no experience of discoloration due to wear on delta ceramic heads (not a metal head).
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a ceramic head was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that black debris is present on the inner head tapered surface where the stem trunnion would lock.The appearance of the debris is consistent with a corrosion product and material transfer from the stem/biological material.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+2,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key13573619
Report Number0002249697-2022-00259
Device Sequence Number5644204
Product Code LZO
UDI-Device Identifier04546540608574
UDI-Public04546540608574
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number6570-0-536
Device Catalogue Number6570-0-536
Device Lot Number13-1100591
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale